Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
149 Doctors are Online

Light period after taking Depo-Provera shot. Normal?

Hello. I started taking the Depo-Provera shot for birth control this past September (aprox. the 3rd). I have been experiencing a light period for the past ten days, after not having a period last month, only minimal spotting. Is this normal for the Depo shot, or should I call my family doctor and schedule an appointment? Thanks in advance.
Asked On : Sat, 12 Oct 2013
Answers:  1 Views:  11
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication
General & Family Physician 's  Response
Sep 2013
Hello,
Thanks for the query to H.C.M. Forum.
Depo-provera is a medroxy-progesterone hormone and it don't causes any abnormalities in menses .
As you mentioned that period is from 10 days although light in nature.
Last month there was no period as you mentioned that only there was spotting.
This is an indication of irregular bleeding or dysfunctional uterine bleeding .
In my opinion get in ultrasound of uterus as well both ovaries for any disease .
Consult a gynecologist and get his opinion.
Good luck. Dr. HET
Answered: Sat, 12 Oct 2013
I find this answer helpful

 1 user finds this helpful

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
 

 

Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor